Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Mar 22, 2001, 7:29 PM MST for San Miguel County, New Mexico. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2001, 7:29 PM MST (02:29 UTC)
- Expired
- Mar 22, 2001, 8:30 PM MST
- In force
- 61 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties
County San Miguel County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 2968 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 230230 SVRABQ NMC047-230330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 729 PM MST THU MAR 22 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 830 PM MST * AT 728 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES NORTHWEST OF BELL RANCH HEADQUARTERS...OR ABOUT 20 MILES NORTHWEST OF CONCHAS DAM...MOVING SOUTHEAST AT 20 MPH. HIGHS WINDS AND LARGE HAIL WITH THUNDERSTORMS CAN SPREAD QUICKLY ACROSS OPEN RANGELAND. MOVE TO PROTECTED AREAS WHEN YOU SEE BLOWING DUST...SUDDEN WIND AND LIGHTNING CHANGES...OR THE ARRIVAL OF HAIL. && KJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 2:48 PM MST, 4 hours 41 minutes earlier.
Area forecast discussion, Mar 22, 2:48 PM MST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 248 PM MST THU MAR 22 2001 WEAK FRONT/WINDSHIFT DOWN PLAINS RESULTED IN COOLING TODAY NE/ECNTRL STILL ABOVE SEASONAL) WITH ONLY SLIGHT EFFECT SE. BIT MORE CLOUDINESS WEST HAS DROPPED TEMPS A COUPLE DEGS MOST AREAS. DWPTS INCREASED TO UPR 30S/LWR 40S EAST WITH UPSLOPE/CONVERGENCE NEAR EAST SLOPES OF MTNS AND NEG LI SO FEW SHWRS/ISOLD TSTMS STILL REASONABLE LATE THIS AFTN/EVENING. RECENT LIGHTNING STRIKES NE HIGHLANDS MAKE ABOVE DISCUSSION SUPERFLUOUS. LOW LEVEL FLOW BECOMING SELY OVER PLAINS FRIDAY...INCREASING DWPTS FURTHER AS SHORTWAVE APPROACHES AND SOME MID LEVEL COOLING RESULTS IN GREATER INSTABILITY. THUS EXPECT MORE AND STRONGER CONVECTION EAST FRIDAY WITH AFTN TEMPS LTL WARMER THAN FWC GUID AND SOME VEERING OF WINDS WITH HEIGHT. OVER WEST...JUST PARTLY CLOUDY TNGT/FRI WITH SLIGHTLY COOLER BUT STILL MILD TEMPS FRI. SHOULD SEE FEW SHWRS BUT MOSTLY VIRGA WITH HIGH CLOUD BASES AND DRY LOWER LEVELS. STRONGER COLD FRONT PUSHING SEWD DOWN GREAT PLAINS TOWARDS MS VLY WILL BACKDOOR EASTERN NM FRI NIGHT/SAT. WILL GO BELOW FWC GUID FOR SAT OVER THE EAST WITH SLIGHT CHANCE FOR SHOWERS. SOME EAST WIND LEAKAGE INTO RIO GRANDE VALLEY LATE FRI NIGHT/SAT MRNG FOR SLIGHT COOLING SAT WHILE LITTLE EFFECT WRN THIRD WHERE HEIGHTS WILL ALREADY BE RISING. REBUILDING UPPER RIDGE NUDGING OVER STATE BY SUNDAY FOR FAIR WX WITH COOL AIR RECEDING OUT OF EAST. MON/TUE GENERALLY DRY WITH UNSEASONABLY WARM TEMPS BUT SEASONABLY BREEZY AFTNS UNDER FLAT AND DIRTY UPPER RIDGE...THEN STRONGER SHORTWAVE WED FOR WINDY CONDITIONS MOST AREAS ALONG WITH SLIGHT CHANCE FOR SHOWERS NRN MTNS.g..THEN DRY BUT COOLER THU AS SFC HIGH PUSHES IN FROM NORTH BEHIND DEPARTING SHORTWAVE. MJF ABQ BB 043/071 043/067 039 32011 SAF BB 034/067 034/063 031 32011 TCC BC 042/072 039/055 038 32133 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 4:39 PM MST | Severe Thunderstorm Warning | ABQ | Curry, Quay | 51 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.